The existence of maximal elements: generalized lexicographic relations
In the present paper, the existence of maximal elements for binary relations are studied. Generalized lexicographic relations are introduced, and some results on existence of maximal elements are provided. A simple example shows that economies with "lexicographic consumers" need not have equilibria even though demand functions associated with generalized lexicographic relations may be continuous for positive prices.
(This abstract was borrowed from another version of this item.)
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Colman, Andrew M. & Stirk, Jonathan A., 1999. "Singleton bias and lexicographic preferences among equally valued alternatives," Journal of Economic Behavior & Organization, Elsevier, vol. 40(4), pages 337-351, December.
- Peter C. Fishburn, 1975. "Axioms for Lexicographic Preferences," Review of Economic Studies, Oxford University Press, vol. 42(3), pages 415-419.
- Juan Vicente Llinares Císcar, 1995.
"Unified Treatment Of The Problem Of Existence Of Maximal Elements In Binary Relations. A Characterization,"
Working Papers. Serie AD
1995-17, Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie).
- Llinares, Juan-Vicente, 1998. "Unified treatment of the problem of existence of maximal elements in binary relations: a characterization," Journal of Mathematical Economics, Elsevier, vol. 29(3), pages 285-302, April.
- Guoqiang Tian, 1993. "Necessary and Sufficient Conditions for Maximization of a Class of Preference Relations," Review of Economic Studies, Oxford University Press, vol. 60(4), pages 949-958.
- Yannelis, Nicholas C. & Prabhakar, N. D., 1983. "Existence of maximal elements and equilibria in linear topological spaces," Journal of Mathematical Economics, Elsevier, vol. 12(3), pages 233-245, December.
- Knoblauch, Vicki, 2000. "Lexicographic orders and preference representation," Journal of Mathematical Economics, Elsevier, vol. 34(2), pages 255-267, October.
- Michael Lockwood, 1999. "Preference Structures, Property Rights, and Paired Comparisons," Environmental & Resource Economics, Springer;European Association of Environmental and Resource Economists, vol. 13(1), pages 107-122, January.
- Walker, Mark, 1977. "On the existence of maximal elements," Journal of Economic Theory, Elsevier, vol. 16(2), pages 470-474, December.
- Bergstrom, Theodore C., 1975. "Maximal elements of acyclic relations on compact sets," Journal of Economic Theory, Elsevier, vol. 10(3), pages 403-404, June.
When requesting a correction, please mention this item's handle: RePEc:eee:mateco:v:36:y:2001:i:2:p:111-115. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu)
If references are entirely missing, you can add them using this form.